Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 161, NWS Raleigh, NC

July 18, 2017Alamance County, Guilford County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 18, 2017, 5:16 PM EDT for Alamance County, Guilford County, Randolph County, North Carolina. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2017, 5:16 PM EDT (21:16 UTC)
Expired
Jul 18, 2017, 6:00 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alamance County, NC, Guilford County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 108 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:29 PM EDTTSTM WND DMG2 Ese Liberty, NCONE TREE DOWN ON SILK HOPE ROAD.
Jul 18, 5:29 PM EDTTSTM WND DMG6 Ssw Alamance, NCONE TREE DOWN ON SPANISH OAK HILL RD NEAR FOSTER STORE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

853 
WUUS52 KRAH 182116
SVRRAH
NCC001-081-151-182200-
/O.NEW.KRAH.SV.W.0161.170718T2116Z-170718T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
516 PM EDT TUE JUL 18 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southwestern Alamance County in central North Carolina...
  Northeastern Randolph County in central North Carolina...
  Eastern Guilford County in central North Carolina...

* Until 600 PM EDT

* At 516 PM EDT, a severe thunderstorm was located near McLeansville,
  or 9 miles southwest of Burlington, moving southwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Greensboro, Burlington, Graham, McLeansville, Elon College,
  Gibsonville, Pleasant Garden, Liberty, Alamance and Lake Guilford
  Mackintosh Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Raleigh.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3624 7960 3606 7940 3584 7950 3584 7954
      3580 7954 3592 7987 3625 7982
TIME...MOT...LOC 2116Z 024DEG 7KT 3602 7960 

HAIL...1.00IN
WIND...60MPH
 
$$

Ellis
2 follow-up statements
115 
WWUS52 KRAH 182129
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
529 PM EDT TUE JUL 18 2017

NCC001-081-151-182200-
/O.CON.KRAH.SV.W.0161.000000T0000Z-170718T2200Z/
Alamance NC-Randolph NC-Guilford NC-
529 PM EDT TUE JUL 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN ALAMANCE...NORTHEASTERN RANDOLPH AND EASTERN
GUILFORD COUNTIES...

At 528 PM EDT, a severe thunderstorm was located 7 miles south of
McLeansville, or 11 miles southwest of Burlington, moving southwest
at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Greensboro, Burlington, McLeansville, Elon College, Gibsonville,
Pleasant Garden, Liberty, Alamance, Lake Guilford Mackintosh Marina
and Forest Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3624 7964 3601 7943 3584 7950 3584 7954
      3580 7954 3592 7987 3625 7982
TIME...MOT...LOC 2128Z 024DEG 7KT 3600 7961 

HAIL...1.00IN
WIND...60MPH
 
$$

Ellis
880 
WWUS52 KRAH 182152
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
552 PM EDT TUE JUL 18 2017

NCC001-081-151-182202-
/O.EXP.KRAH.SV.W.0161.000000T0000Z-170718T2200Z/
Alamance NC-Randolph NC-Guilford NC-
552 PM EDT TUE JUL 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ALAMANCE...
NORTHEASTERN RANDOLPH AND EASTERN GUILFORD COUNTIES WILL EXPIRE AT
600 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3624 7964 3601 7943 3584 7950 3584 7954
      3580 7954 3592 7987 3625 7982
TIME...MOT...LOC 2152Z 024DEG 7KT 3596 7963 

$$

Ellis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:20 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 18, 4:20 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
420 PM EDT Tue Jul 18 2017

.SYNOPSIS...
An upper level low across the Piedmont of North Carolina will drift
east and then southeast across the Carolinas through Thursday. A
strong ridge of high pressure across the Central Plains will expand
into our region for Friday through the weekend.
&&

.NEAR TERM /THROUGH TONIGHT/...
As of 420 PM Tuesday...

Forecast updated to go with likely POP for thunderstorms over much
of the NW Piedmont including the Triad. 4 for 5 storms were
clustering over Forsyth County, with other storms developing rapidly
over Alamance, Randolph, and Davidson Counties. We need to watch for
isolated pulse severe with gusty wind the primary threat.

The convection should wane this evening with the loss of heating
and limited forcing for ascent. Overnight lows will range within
a few degrees of 70.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 215 PM EDT Tuesday...

The upper trough will have become closed by Wednesday morning
and will be centered near Goldsboro with a northeast-southwest
trough axis. Convective coverage on Wednesday afternoon and
evening will be more limited than previous days as the deep
moisture axis will have shifted offshore and much of the area
will be located on the subsident side of the trough. Will
include slight chance PoPs for much of the area with slightly
higher Pops across the Coastal Plain, east of the trough axis.
The convection should dissipate early Wednesday evening. High
temperatures on Wednesday will be a few degrees higher as
morning low-level thickness values increase to 1410m or greater,
supporting highs in the 89 to 94 range. Lows on thursday
morning will range in the lower 70s. -Blaes
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 249 PM Tuesday...

The upper level low developing over the Mid-Atlantic today will
remain over the region through Wednesday. The low will slowly
migrate southward then southwestward Thursday and Thursday night
along the eastern periphery of the ridge located over much of the
Central U.S. A second upper level ridge will be located over the
Atlantic during that time. Central NC will remain between the two
highs through Friday night and as a result expect a mostly dry, but
hot period, with convection chances limited to the far NW and SE. At
the surface, a lee trough will linger over the region, with high
pressure over the Atlantic. The result will be continued southwest
flow ushering in warm moist air. Expect highs to be in the mid to
upper 90s  and dewpoint temperatures in the upper 60s NW to mid 70s
SE through the weekend, with heat indices largely in the 100-106
range. Overnight lows will not provide much relief as they climb
from mid 70s Thursday night to the mid to upper 70s for the
remainder of the week and weekend. As stated in the previous
discussion, convection will be mainly diurnal and limited to the
differential heating zones over the mountains and along the sea
breeze.

For early next week, an upper level trough will start to amplify
over the Eastern U.S. while the aforementioned low that settled over
the northern Gulf Coast gets absorbed into the trough. Expect
increased precip chances during that period, though temperatures
should decrease some, highs in the low to mid 90s.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 140 PM Tuesday...

24 hour TAF period... Areas of stratus this morning with widespread
IFR/MVFR restrictions has given way to a mix of VFR and MVFR
conditions in stratocumulus early this afternoon. Isolated to
scattered convection will develop during the afternoon, especially
from interstate 85 south and especially eastward. Coverage will be
more limited than a typical summer day but across the east we will
include temporary restriction of an MVFR shower and a mention of a
vicinity shower with VFR conditions across the west. Will hold off
mention of thunder at this point given low predictability. Mainly
VFR conditions are expected this evening and overnight. Another
period of stratus is expected to redevelop late tonight although the
coverage will be more limited and generally confined to the eastern
Piedmont and especially the Coastal Plain.

Looking further ahead... Mainly afternoon and evening showers and
isolated storms are expected again on Wednesday with a possibility
for fog/low stratus in the morning across the east. Chances of
diurnal showers and storms decrease a great deal by Thursday into
the weekend with hot weather and generally VFR conditions expected.
-Blaes

&&

.CLIMATE...
RDU Records:
Date     | High   Year  |  High Min  Year
------------------------------------------
18 July  |  103   1887  |     79     1887
19 July  |  101   1902  |     80     1942
20 July  |  102   1942  |     76     1981
21 July  |  102   2011  |     78     1932
22 July  |  103   2011  |     78     2011
23 July  |  105   1952  |     78     2011
24 July  |  101   2011  |     79     2011

GSO Records:
Date     | High   Year  |  High Min  Year
------------------------------------------
18 July  |   97   1986  |     76     1986
19 July  |   98   1977  |     75     2016
20 July  |  100   1977  |     75     1986
21 July  |  102   1926  |     76     2011
22 July  |  101   1926  |     77     2011
23 July  |   99   1952  |     78     2010
24 July  |   99   1914  |     78     2010

FAY Records:
Date     |  High  Year  |  High Min  Year
-------------------------------------------
18 July  |  103   1942  |     76     2013
19 July  |  101   2002  |     77     1988
20 July  |  104   1932  |     80     1996
21 July  |  105   1932  |     79     1977
22 July  |  107   1932  |     79     2011
23 July  |  103   2011  |     79     1998
24 July  |  105   1952  |     79     1945

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLAES
NEAR TERM...Badgett
SHORT TERM...BLAES
LONG TERM...KCP
AVIATION...BLAES
CLIMATE...RAH
Hazardous weather outlook, Jul 18, 2:34 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
234 PM EDT Tue Jul 18 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-191845-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
234 PM EDT Tue Jul 18 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

High temperatures in the middle to upper 90s are expected late this
week through early next week. Heat index values in excess of 100 degrees
are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 18, 4:07 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
407 PM EDT TUE JUL 18 2017

NCZ021-038-182100-
Forsyth NC-Davidson NC-
407 PM EDT TUE JUL 18 2017

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT FORSYTH
AND NORTHEASTERN DAVIDSON COUNTIES UNTIL 500 PM EDT...

At 406 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms 7 miles west of High Point. These storms were
nearly stationary.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Bermuda Run, Huntsville,
Lewisville, Walkertown, Rural Hall, Pfafftown and Belews Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3626 8004
      3592 8005 3595 8026 3600 8032 3597 8039
      3599 8042 3601 8042 3606 8046 3606 8047
      3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 2006Z 123DEG 4KT 3600 8014

Ellis
Special weather statement, Jul 18, 4:36 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
436 PM EDT TUE JUL 18 2017

NCZ039-182130-
Randolph NC-
436 PM EDT TUE JUL 18 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RANDOLPH COUNTY
UNTIL 530 PM EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Thomasville, or 8 miles west of Randleman, moving
west at 5 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
High Point, Asheboro, Randleman, Archdale, Trinity and Randleman
Regional Reservior Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3592 8005 3592 8004 3591 7979 3570 7984
      3572 8006
TIME...MOT...LOC 2036Z 097DEG 6KT 3582 7996

Ellis
Special weather statement, Jul 18, 4:46 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
446 PM EDT TUE JUL 18 2017

NCZ022-023-182130-
Guilford NC-Alamance NC-
446 PM EDT TUE JUL 18 2017

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN ALAMANCE AND NORTHEASTERN GUILFORD COUNTIES UNTIL 530 PM
EDT...

At 445 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms 7 miles north of McLeansville, or 9 miles
southwest of Camp Springs, moving west at 5 mph.

Dime size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Burlington, Graham, McLeansville, Elon College, Gibsonville, Haw
River, Lake Guilford Mackintosh Marina, Monticello, Altamahaw-Ossipee
and Glen Raven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3625 7946 3607 7935 3602 7966 3625 7978
      3624 7953 3625 7953
TIME...MOT...LOC 2045Z 090DEG 6KT 3620 7962

Ellis
Special weather statement, Jul 18, 4:57 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
457 PM EDT TUE JUL 18 2017

NCZ024-025-040-182200-
Chatham NC-Durham NC-Orange NC-
457 PM EDT TUE JUL 18 2017

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ORANGE...NORTHEASTERN CHATHAM AND SOUTHWESTERN DURHAM
COUNTIES UNTIL 600 PM EDT...

At 457 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Chapel Hill. These storms were nearly
stationary.

Nickel size hail and wind gusts up to 40 mph will be possible with
this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Durham, Chapel Hill, Carrboro, Parkwood, Bethesda and Lake Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3597 7882 3587 7886 3587 7891 3583 7891
      3579 7893 3582 7912 3602 7907
TIME...MOT...LOC 2057Z 192DEG 4KT 3588 7897

Ellis
Special weather statement, Jul 18, 5:08 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
508 PM EDT TUE JUL 18 2017

NCZ040-075-076-182215-
Lee NC-Chatham NC-Moore NC-
508 PM EDT TUE JUL 18 2017

...A STRONG THUNDERSTORM WILL AFFECT MOORE...LEE AND SOUTHEASTERN
CHATHAM COUNTIES UNTIL 615 PM EDT...

At 508 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carthage. This storm was nearly stationary.

Nickel size hail and wind gusts up to 40 mph will be possible with
this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Sanford, Southern Pines, Pittsboro, Carthage, Pinehurst, Aberdeen,
Goldston, Whispering Pines, Pinebluff and Broadway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3506 7950 3507 7957 3512 7957 3524 7967
      3525 7970 3551 7977 3552 7935 3559 7937
      3561 7934 3573 7925 3579 7913 3576 7894
      3561 7899 3558 7892 3526 7923 3523 7923
      3516 7933 3504 7946
TIME...MOT...LOC 2108Z 315DEG 1KT 3544 7940

Ellis
Local storm report, Jul 18, 5:12 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT TUE JUL 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             4 SSE WINSTON-SALEM     36.05N 80.24W
07/18/2017  E1.00 INCH       FORSYTH            NC   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED ALONG
            CLEMMONSVILLE ROAD.

&&

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:48 AM EDTSpecial Weather StatementRAHBladen57 min
Jul 18, 3:44 PM EDTSpecial Weather StatementRAHOrange61 min
Jul 18, 4:07 PM EDTSpecial Weather StatementRAHForsyth53 min
Jul 18, 4:23 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jul 18, 4:26 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth64 min
Jul 18, 4:36 PM EDTSpecial Weather StatementRAHRandolph54 min
Jul 18, 4:41 PM EDTSevere Thunderstorm WarningRAHRandolph9 min
Jul 18, 4:46 PM EDTSpecial Weather StatementRAHAlamance44 min
Jul 18, 4:48 PM EDTFlash Flood WarningRAHForsyth2 hr
Jul 18, 4:57 PM EDTSpecial Weather StatementRAHDurham63 min
Jul 18, 5:08 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore67 min
Jul 18, 5:29 PM EDTSpecial Weather StatementRAHDavidson61 min
Jul 18, 5:54 PM EDTAreal Flood AdvisoryRAHGuilford66 min
Jul 18, 6:04 PM EDTSpecial Weather StatementRAHChatham41 min
Jul 18, 6:10 PM EDTSpecial Weather StatementRAHRichmond65 min
Jul 18, 6:13 PM EDTSpecial Weather StatementRAHLee62 min
Jul 18, 6:28 PM EDTSpecial Weather StatementRAHGranville, Person62 min
Jul 18, 6:31 PM EDTSpecial Weather StatementRAHMontgomery, Stanly59 min
Jul 18, 6:33 PM EDTSpecial Weather StatementRAHAnson57 min
Jul 18, 6:41 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond64 min
Jul 18, 6:48 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly72 min
Jul 18, 7:09 PM EDTSpecial Weather StatementRAHPerson51 min
Jul 18, 7:10 PM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jul 18, 7:23 PM EDTFlash Flood WarningRAHAnson, Richmond3 hr
Jul 18, 7:38 PM EDTFlash Flood WarningRAHMontgomery, Stanly3 hr
Jul 18, 7:42 PM EDTSpecial Weather StatementRAHAnson, Richmond63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.